Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 8, 2004, 10:06 AM CDT for Aransas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 10:06 AM CDT (15:06 UTC)
- Expired
- May 8, 2004, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 60 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 081506
FFWCRP
TXC007-081800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1006 AM CDT SAT MAY 8 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARANSAS COUNTY IN TEXAS
* UNTIL 100 PM CDT
* AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER ROCKPORT...OR ABOUT 4 MILES NORTHWEST OF
ROCKPORT...MOVING NORTH AT 20 MPH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 2794 9714 2804 9720 2803 9713 2809 9703
2803 9703 2791 9709 2809 9691 2819 9693
2814 9698 2824 9703 2830 9680 2822 9680
2817 9685 2807 9683 2791 9700 2783 9704
$$
GW1 follow-up statement
000
WGUS74 KCRP 081527
FFSCRP
TXC007-057-391-081830-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1023 AM CDT SAT MAY 8 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
UNTIL 1245 PM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR ARANSAS COUNTY
UNTIL 100 PM...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR REFUGIO COUNTY
UNTIL 115 PM...
AT 1021 AM CDT...HEAVY RAINFALL CONTINUED OVER ARANSAS...CALHOUN AND
PORTIONS OF REFUGIO COUNTY. LAW ENFORCEMENT OFFICIALS REPORTED
WATER OVER THE ROADWAY SOUTH OF WOODSBORO AT 1015 AM.
ALSO...BARRICADED ROADWAYS CAN BE EXPECTED OVER PORTIONS OF ARANSAS
AND CALHOUN COUNTIES...ACCORDING TO LAW ENFORCEMENT OFFICIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PORT LAVACA...PORT OCONNOR...REFUGIO...ROCKPORT AND SEADRIFT.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2833 9639 2821 9664 2792 9700 2807 9697
2790 9713 2812 9728 2816 9753 2833 9740
2855 9713 2848 9692 2861 9692 2865 9664
2859 9650 2867 9628
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 8:52 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 8, 8:52 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 852 AM CDT SAT MAY 8 2004 .UPDATED...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE OVER THE NORTHEASTERN SECTIONS OF THE CWFA ATTM. UPPER LOW IS MOVING SLOWLY EASTWARD WITH TWO LOBES NOTICED ON VAPOR LOOP. ONE LOBE IS NORTH OF CWFA AND ONE IS OVER THE RIO GRANDE VALLEY. HAVE INCREASED POPS OVER THE EASTERN SECTIONS OF THE CWFA AND MENTIONED HEAVY RAINFALL. AT THIS TIME...NO FLOOD WATCH WILL BE ISSUED BUT WILL BE MONITORED. NO CHANGES TO LATER PERIODS. PREVIOUS DISCUSSION BELOW. 86/GW && .PREVIOUS DISCUSSION .SHORT-TERM (TODAY THROUGH SUNDAY)...CONCUR WITH THE ETA/GFS WITH RESPECT TO THE SLOW EWD MOVEMENT OF THE UPPER TROUGH AXIS DRG THE PERIOD. THE COMBINATION OF WEAK MID/UPPER Q-VECTOR CONVERGENCE (EAST OF THE UPPER TROUGH AXIS) AND SFC FORCING (ASSOCIATED WITH A WEAK SFC TROUGH) WL RESULT IN A GREATER CHANCE FOR CONVECTION OVR THE ERN CWFA TDA. EXPECT INCREASING MID/UPPER Q-VECTOR DIVERGENCE/SUBSIDENCE TO PRECLUDE ACTIVITY OVR THE CWFA BY SUN AFTN...ALTHOUGH ACTIVITY WL REMAIN PSBL OFFSHORE. DO NOT EXPECT SEA CONDITIONS TO EXCEED SCEC. .LONG-TERM (SUNDAY NIGHT THROUGH FRIDAY)...500HPA TROUGH AXIS TRANSLATES ACROSS THE FAR EASTERN CWA SUNDAY NIGHT WITH LINGERING MOISTURE/FORCING SUPPORTING SLIGHT CHANCE POPS. THE ATMOSPHERE WILL BE SUFFICIENTLY MOIST/UNSTABLE MONDAY/MONDAY NIGHT. FORCING FOR CONVECTION WILL COME VIA ADDITIONAL VORTICITY MAXIMA TRACKING ACROSS THE REGION AND THE SEA BREEZE BOUNDARY. WILL USE CHANCE POPS WITH THE EMPHASIS ON MONDAY NIGHT. WIND SPEEDS WILL BE TEMPERED BY THE PRESENCE OF MESOSCALE BOUNDARIES AND DISTURBANCES ALOFT WITH THE NEARSHORE/OFFSHORE WATERS ONLY ATTAINING SCEC CRITERIA. NO RADICAL DEPARTURES FROM MOS TEMPERATURE GUIDANCE IN THE FIRST THREE PERIODS WHICH IS REASONABLE GIVEN THE LOWER 1000-850HPA THICKNESS AND 850HPA TEMPERATURES. SOUTHWEST FLOW ALOFT WILL PREVAIL TUESDAY THROUGH FRIDAY. EMBEDDED VORTICITY MAXIMA WILL RIPPLE THROUGH THE FLOW WITH THE MORE SIGNIFICANT MAXIMUM OCCURRING TUESDAY PER MODEL CONSENSUS. BOUNDARY LAYER MOISTURE/INSTABILITY/FORCING ARE RESPECTABLE THROUGHOUT THE PERIOD WITH UPPER-LEVEL DIFFLUENCE PROVIDING ASCENSION ENHANCEMENT TUESDAY. THE GFS IS AN OUTLIER IN ITS ATTEMPT TO BRING A SURFACE BOUNDARY THROUGH ON FRIDAY. ENSEMBLE SOLUTIONS AND THE ECMWF/CANADIAN MODELS ARE FAVORED IN KEEPING THE BOUNDARY FURTHER NORTH AS THE LONGWAVE TROUGH MAINTAINS A SOUTHERLY FLOW. WILL CONTINUE WITH SLIGHT CHANCE POPS AT THIS JUNCTURE FOR TUESDAY THROUGH FRIDAY BUT INDICATE CHANCE POPS FOR THE NORTHERN COUNTIES ON TUESDAY. STRONG LOW-LEVEL JET AND THERMAL/PRESSURE GRADIENTS WILL LEAD TO WINDY CONDITIONS ACROSS THE INTERIOR AND SCA CONDITIONS OVER THE WATERS. TEMPERATURES WILL BE AT OR ABOVE CLIMATOLOGY AS THE 1000-850HPA THICKNESS CONTINUES TO INCREASE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 70 82 70 79 / 40 20 00 10 30 VICTORIA 80 68 83 68 82 / 50 30 10 20 30 LAREDO 84 69 87 70 89 / 20 20 00 05 30 ALICE 80 67 86 68 84 / 30 20 00 05 30 ROCKPORT 78 71 81 72 81 / 50 20 10 20 30 COTULLA 82 66 85 68 85 / 30 20 00 05 30 87/SHORT-TERM 85/LONG-TERM
Hazardous weather outlook, May 8, 6:00 AM CDT, 4 hours 6 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:45 AM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
| May 8, 10:11 AM CDT | Flash Flood Warning | CRP | Refugio | 3 hr |
| May 8, 12:43 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| May 8, 3:38 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.